West Virginia, 2013

Winter Storm and Winter Weather in West Virginia, December 10, 2013

December 10, 2013 · NWS LWX · 5 events in 5 counties and zones

A fast moving upper level disturbance and jet max moved across the region and mid level convergence led to snow banding across Northern Maryland. Banding led to 1-2 inches an hour in some locations.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

A fast moving upper level disturbance and jet max moved across the region and mid level convergence led to snow banding across Northern Maryland. Banding led to 1-2 inches an hour in some locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Dec 9, 9:54 PM EST, 5 hours 6 minutes earlier.

Area forecast discussion, Dec 9, 9:54 PM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
954 PM EST MON DEC 9 2013

.SYNOPSIS...
AN POTENT UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION
TUESDAY MORNING. ARCTIC HIGH PRESSURE WILL BUILD OVERHEAD TUESDAY
NIGHT THROUGH THE END OF THE WEEK. LOW PRESSURE MAY IMPACT THE
REGION THIS WEEEKND.

&&

.NEAR TERM /THROUGH TUESDAY/...

MID-EVE SFC ANALYSIS SHOWS A SFC TROUGH LOCATED NEAR THE BLUE
RIDGE. 00Z IAD SOUNDING SHOWS A NOTABLE SUBSIDENCE INVERSION WITH
THE LOWEST 3500 FT OF THE ATMOSPHERE WEDGED IN A SHALLOW LAYER OF
COOL/MOIST AIR. DENSE FOG HAS DEVELOPED WEST OF I-95 BACK INTO NRN
SHENANDOAH VLY...WHERE TEMPS/DEWPOINTS NEAR OR JUST ABOVE FREEZING
ARE PRESENT OVER A GROUND WITH A FRESH SNOW/ICE PACK. DENSE FOG
ADVISORY IN EFFECT FOR THESE LOCATIONS THRU 3 AM...WHICH IS THE
TIME WHEN OF THE WINTER HEADLINES GO INTO EFFECT. THE HRRR...WHICH
HAS HAD A GOOD HANDLE ON THIS DENSE FOG FORMATION THUS
FAR...CONTINUES TO INDICATE THE DENSE FOG EXPANDING EAST OF I-95
THIS EVE AND OVNGT. THIS IS CERTAINLY POSSIBLE...AND THE DENSE FOG
ADVISORY MAY NEED TO BE EXPANDED EWD. LGT NW FLOW WILL ALSO
DEVELOP BEHIND THE SFC TROUGH...WHICH COULD HELP ERODE THE FOG
FROM WEST TO EAST LATER TNGT OUTSIDE OF THE MOST SHELTERED VLYS.

A POTENT SHORTWAVE TROUGH AND JETMAX LOCATED OVER THE CENTRAL
PLAINS AND MIDWEST WILL PASS THROUGH THE MID-ATLANTIC REGION ON
TUESDAY. THIS PROGRESSIVE SYSTEM WILL BE A QUICK HITTER DUE TO
FAST W-SW STEERING FLOW...WITH THE PERIOD OF WINTRY PRECIP ONLY
EXPECTED TO LAST 6 TO PERHAPS 9 HOURS. WHILE THE CURRENT RADAR
UPSTREAM OF THE AREA IS NOT VERY IMPRESSIVE RIGHT NOW...PRECIP
SHIELD IS EXPECTED TO EXPAND IN COVERAGE AND INCREASE IN INTENSITY
ERY TUE MRNG AS THIS SYSTEM ORGANIZES OVER THE MID-ATLANTIC
REGION.

MODELS ARE IN GOOD AGREEMENT WITH STRONG FRONTOGENETICAL FORCING
DEVELOPING OVER THE CWA TUE MRNG. BASED ON THE THE SFC LOW
TRACKING FROM ERN NC EWD TO OFF CAPE HATTERAS AND WHEN/WHERE THE
INGREDIENTS FOR MESOSCALE BANDING COME TOGETHER...THIS BAND OF
HEAVY SNOW IS MOST LIKELY TO DEVELOP DURING THE ERY MRNG HRS IN
THE CENTRAL SHENANDOAH VLY BEFORE EXPANDING NE-WD NEAR THE I-95
CORRIDOR AFTER SUNRISE. SNOWFALL RATES OF 1-2 INCHES AN HOUR ARE
POSSIBLE FOR A COUPLE OF HRS UNDER THE BAND. UPGRADED THE WINTER
WEATHER ADVISORY TO A WINTER STORM WARNING FOR THESE AREAS WITH
SNOWFALL AMOUNTS OF 3-6 INCHES POSSIBLE. WHILE THESE FORECAST
SNOWFALL ACCUMULATIONS ARE MARGINAL FOR A WARNING...THE POTENTIAL
IMPACTS OF A PERIOD OF HVY/WET SNOW OCCURRING DURING THE MRNG
RUSH HOUR COULD BE HIGH...AND MORE REPRESENTATIVE OF WARNING-
LEVEL IMPACTS. THERE IS STILL SOME UNCERTAINTY WITH EXACTLY WHERE
THE BAND DEVELOPS AND HOW MUCH RIMING AT THE ONSET CUTS DOWN
TOTALS...SO SOME ADJUSTMENTS MAY STILL NEED TO BE MADE LATER
TNGT. A WARM NOSE INITIALLY AROUND 700 MB WILL LEAD TO PRECIP
STARTING OUT AS IP OR AN IP/SN MIX AT THE START IN CENTRAL VA AND
SRN MD...WHICH WOULD CUT DOWN ON SNOWFALL TOTALS. HAVE THEREFORE
DECIDED TO NOT ISSUE WRNGS FARTHER SOUTH.

PRECIPITATION WILL QUICKLY END FROM WEST TO EAST DURING THE MIDDAY.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
HIGH PRESSURE WILL BUILD EAST INTO THE MID ATLANTIC REGION TUESDAY
NIGHT THROUGH WEDNESDAY NIGHT. WITH BELOW FREEZING TEMPS...WET OR
SLUSHY ROADS COULD BECOME ICY TUE NGT. ASIDE FROM SOME UPSLOPE
CLOUD COVER AND A SLIGHT CHANCE OF HIGHER ELEVATION SNOW IN THE
POTOMAC HIGHLANDS...DRY AND COLD CONDITIONS EXPECTED ACROSS THE
REGION. LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 20S NEAR
THE CHESAPEAKE BAY...THE MIDDLE TO UPPER TEENS FROM THE SHENANDOAH
VALLEY TO SOUTHERN MARYLAND...AND THE SINGLE DIGITS IN PORTIONS OF
THE POTOMAC HIGHLANDS. WINDS WILL GUST 20 TO 25 MPH TUESDAY NIGHT
BEFORE DIMINISHING WEDNESDAY AND WEDNESDAY NIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRES ACROSS THE AREA FOR THU AND FRI. THU SHOULD SEE QUITE A
BIT OF SUNSHINE BUT IT WL BE ON THE COOL SIDE W/ HIGH TEMPS ONLY
IN THE U20/L30S. THU NGT SHOULD BE COLD W/ LOWS FM THE TEENS TO
THE LM20S.

HIGH PRES RMNS OVR THE MID ATLC FRI: CONTINUED M SUN SKIES W/ TEMPS
IN THE 35-40 RANGE. THE HIGH WL MOVE OFFSHORE SAT WHICH WL PUT THE
AREA IN A WARMER RETURN FLOW. HIGHS IN THE U30S TO M40S. THE NEXT WX
MAKER LOOKS TO MOVE INTO THE AREA SAT OR SAT NGT AS A SHORT WV
TRACKS E OUT OF THE SRN STREAM ACROSS THE TN VLLY. MDLS ARE FCSTG
HIGHS NEAR 50 SAT...BUT MDL PERFORMANCE LONG RANGE ON TEMPS HAS NOT
BEEN GREAT LATELY - FOR THE WKND PAST MDLS WERE NEARLY 10 DEGS TOO
WARM AT 5-6 DAYS OUT. FOR NOW WL KEEP FCST HIGHS IN THE L40S SAT.
WINTRY MIX PSBL SAT...BUT CONFIDENCE IN SPECIFICS IS LOW.

THE SHRT WV IS XPCTD TO MOVE OFFSHORE SAT NGT. BRZY CONDS PSBL
SUNDAY...THEN HIGH PRES RETURNS TO START THE NEXT WK.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
IFR/SUBIFR CIGS/VSBTYS WILL CONTINUE THRU THE OVNGT WITH DENSE FOG
IMPACTING AT MRB/CHO/IAD. DENSE FOG MAY DEVELOP BETWEEN 03Z-07Z
FARTHER EAST TOWARD DCA/BWI/MTN. A BRIEF IMPROVEMENT IS POSSIBLE
LATE TNGT WITH LGT NW FLOW DEVELOPING...BUT CHANCES FOR THAT
APPEAR LOWER THAN PREVIOUSLY THOUGHT.

A BAND OF SNOW WILL OVERSPREAD THE TERMINALS EARLY TUESDAY MRNG
FROM SW TO NE. CIGS/VSBYS WILL QUICKLY DROP TO IFR LEVELS AT THE
ONSET WITH VLIFR LIKELY FOR A FEW HRS DURING THE 10-17Z PERIOD...
WHEN A HVY BAND OF SNOW DEVELOPS. CONDITIONS WILL IMPROVE TUESDAY
AFTERNOON AND TUESDAY NIGHT AS DRIER AIR MOVES IN.

SKIES WILL CLEAR TUESDAY NIGHT WITH PARTIAL SUNSHINE WEDNESDAY THEN
A FEW CLOUDS WEDNESDAY NIGHT. VFR CONDITIONS TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT.

NORTHWEST TO WEST NORTHWEST WINDS WILL GUST OVER 20 KNOTS TUESDAY
NIGHT BEFORE DIMINISHING WEDNESDAY AND WEDNESDAY NIGHT WHEN HIGH
PRESSURE BUILDS OVERHEAD.

HIGH PRES OVR THE RGN THU/FRI. DIMINISHED CIGS/VSBYS PSBL LATE SAT
AHD OF THE NEXT SYSTEM TO IMPACT THE RGN.

&&

.MARINE...
SURFACE HIGH PRESSURE WILL BUILD TOWARD THE WATERS THROUGH TUESDAY.
NORTHWEST WINDS ARE EXPECTED DURING THIS TIME. A PERIOD OF
SNOW/SLEET IS EXPECTED TUE MRNG...RESULTING IN POOR VSBYS OVER THE
WATERS. WIND GUSTS MAY APPROACH SCA CRITERIA TUESDAY AFTERNOON.
HAVE CAPPED GUSTS AROUND 15 KNOTS FOR NOW.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL WATERS TUESDAY NIGHT
WITH NW WINDS GUSTING 20-25 KT.

HIGH PRES OVR THE WATERS THU AND FRI. A DISTURBANCE MOVE INTO OVR
THE WATERS SAT. SCA LVL WINDS XPCTD SUNDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...WINTER STORM WARNING FROM 3 AM TO 2 PM EST TUESDAY FOR DCZ001.
MD...WINTER STORM WARNING FROM 3 AM TO 2 PM EST TUESDAY FOR MDZ006-
     007-009>011-013-014.
     WINTER WEATHER ADVISORY FROM 3 AM TO 2 PM EST TUESDAY FOR
     MDZ003>005-016>018-501-502.
     DENSE FOG ADVISORY UNTIL 3 AM EST TUESDAY FOR MDZ003>007-009-
     010.
VA...WINTER WEATHER ADVISORY FROM 1 AM TO 2 PM EST TUESDAY FOR
     VAZ036-037-503-504.
     WINTER STORM WARNING FROM 3 AM TO 2 PM EST TUESDAY FOR VAZ025-
     026-029-038>040-042-051>054-501-502.
     WINTER WEATHER ADVISORY FROM 3 AM TO 2 PM EST TUESDAY FOR
     VAZ027-028-030-031-050-055>057.
     DENSE FOG ADVISORY UNTIL 3 AM EST TUESDAY FOR VAZ027>031-
     036>040-042-050>053-501-502.
WV...WINTER WEATHER ADVISORY FROM 1 AM TO 2 PM EST TUESDAY FOR
     WVZ505-506.
     WINTER WEATHER ADVISORY FROM 3 AM TO 2 PM EST TUESDAY FOR
     WVZ050>053-055-501>504.
     DENSE FOG ADVISORY UNTIL 3 AM EST TUESDAY FOR WVZ052-053.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM EST WEDNESDAY
     FOR ANZ530>543.

&&

UPDATE...JRK
PREV DISC...BJL/KLW/AEB
Hazardous weather outlook, Dec 10, 2:53 AM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
253 AM EST TUE DEC 10 2013

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
111000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
253 AM EST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE BALTIMORE-WASHINGTON
METROPOLITAN REGION. A WINTER WEATHER ADVISORY IS IN EFFECT FOR
SOUTHERN MARYLAND AND THE NORTHERN PIEDMONT. ON AVERAGE...3 TO 6
INCHES OF SNOW CAN BE EXPECTED IN THE WARNING AREA...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. TWO TO 4 INCHES OF SNOW CAN BE EXPECTED
IN THE ADVISORY AREA. SNOWFALL WILL IMPACT THE MORNING COMMUTE.

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE MARYLAND
PORTION OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-111000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
253 AM EST TUE DEC 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FOR THE SHENENDAOH VALLEY AND
FOOTHILLS. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE POTOMAC
HIGHLANDS AND INTERSTATE 81 CORRIDOR BETWEEN WINCHESTER AND
HAGERSTOWN. ON AVERAGE...3 TO 6 INCHES OF SNOW CAN BE EXPECTED IN
THE WARNING AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. TWO TO 4
INCHES OF SNOW CAN BE EXPECTED IN THE ADVISORY AREA. SNOWFALL WILL
IMPACT THE MORNING COMMUTE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL ACCUMULATIONS.

HTS

In the hours before

Special weather statement, Dec 9, 10:55 PM EST, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 PM EST MON DEC 9 2013

MDZ004>007-009-010-VAZ038>040-042-051>053-501-502-100700-
FREDERICK MD-CARROLL-NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-
GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-CULPEPER-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-NORTHERN FAUQUIER-
SOUTHERN FAUQUIER-
INCLUDING THE CITIES OF...FREDERICK...WESTMINSTER...
GAITHERSBURG...COLUMBIA...WASHINGTON...LEESBURG...CULPEPER...
MANASSAS...MANASSAS PARK...FAIRFAX...WARRENTON
1055 PM EST MON DEC 9 2013

...ICY ROADS TONIGHT WITH FREEZING FOG...

AREAS OF DENSE FOG CONTINUE TONIGHT IN THE NORTHERN AND WESTERN
SUBURBS OF WASHINGTON DC AND BALTIMORE. WHERE TEMPERATURES ARE
BELOW FREEZING...BLACK ICE WILL LEAD TO SLIPPERY TRAVEL LATE
THIS EVENING AND OVERNIGHT...ESPECIALLY ON UNTREATED
ROADS...BRIDGES AND OVERPASSES.

MDZ003-VAZ027>031-WVZ052-053-100700-
WASHINGTON-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-BERKELEY-
JEFFERSON-
INCLUDING THE CITIES OF...HAGERSTOWN...WINCHESTER...FRONT ROYAL...
MARTINSBURG...CHARLES TOWN
1055 PM EST MON DEC 9 2013

...ICY ROADS THIS EVENING WITH FREEZING FOG...

AREAS OF DENSE FOG CONTINUE LATE THIS EVENING IN THE NORTHERN
SHENANDOAH VALLEY AND NORTH-CENTRAL MARYLAND. WHERE TEMPERATURES
ARE BELOW FREEZING...BLACK ICE WILL LEAD TO SLIPPERY TRAVEL...
ESPECIALLY ON UNTREATED ROADS...BRIDGES AND OVERPASSES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather, 2 winter storm. Local standard time, as filed.

Winter Weather, Hampshire

When
December 10, 3:00 AM EST to 10:00 AM EST
Where
Hampshire forecast zone
Reported by
Trained Spotter
Coordinates
39.317, -78.614 (the zone’s center; the record gives no point)

Snow accumulation of 2 inches was measured at surrounding locations.

Winter Weather, Hardy

When
December 10, 3:00 AM EST to 10:00 AM EST
Where
Hardy forecast zone
Reported by
Trained Spotter
Coordinates
39.008, -78.858 (the zone’s center; the record gives no point)

Snow accumulation of 2 inches was measured at surrounding locations.

Winter Storm, Berkeley

When
December 10, 5:00 AM EST to 10:00 AM EST
Where
Berkeley forecast zone
Reported by
Trained Spotter
Coordinates
39.464, -78.027 (the zone’s center; the record gives no point)

Snow accumulation of 5 inches was measured at Shepherdstown.

Winter Storm, Jefferson

When
December 10, 5:00 AM EST to 10:00 AM EST
Where
Jefferson forecast zone
Reported by
Trained Spotter
Coordinates
39.308, -77.863 (the zone’s center; the record gives no point)

Snow accumulation of 5 inches was measured at surrounding locations.

Winter Weather, Morgan

When
December 10, 5:00 AM EST to 10:00 AM EST
Where
Morgan forecast zone
Reported by
Trained Spotter
Coordinates
39.560, -78.258 (the zone’s center; the record gives no point)

Snow accumulation of 2 inches was measured at surrounding locations.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2013Every state in 2013This day in weather historyWarnings in West Virginia, December 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 491100, 491101, 491093, 491095, 491099.